Jump to content
CrazyBoards.org

Sign in to follow this  
300.3

Zoloft dosage question and other zoloft questions

Recommended Posts

Unfortunately I joined the forum for tinnutus and read to much on ototoxic drugs.

I read some bad stories on zoloft which I never should have.

The odds of tinnuts going away are slim once off zoloft .. We both know a medication is a marriage and it's for the long haul :( I tried stopping Prozac but had a good run for 6 months and now I'm paying for it.

 

 

 

Edited by 300.3

Share this post


Link to post
Share on other sites

No, the odds are that the tinnitus due to Zoloft will go away. I had tinnitus from hell when I was taking Wellbutrin but it went away once I changed to a different drug. Nowhere is it etched in stone that tinnitus doesn't go away. It does sound to me like you have been reading horror stories which are nothing more than statistical fluctuations and get blown way up due to the nature of the internet.

Share this post


Link to post
Share on other sites

Your right jt07 and I'm glad you guys are helping me with this. 

I know ,I should have not read any stories and I did and I'm paying the price. My obessesion is fixated on it.

What's worse is I had so much success with medication that I don't have the skills to distinguish between ocd and what's not in this case.

 

 

Share this post


Link to post
Share on other sites

This is why I think getting to an effective dose is critical for you. The longer you prolong it, the more the time your obsessions have time to grow. And the more that you suffer.

I know what you mean that it is sometimes hard to tell what is our obsessions and what is reality because you can think you hear tinnitus, etc.

Zoloft is a good drug. It is not know for having a lot of adverse effects except for typical SSRI side effects and some nausea in the beginning. I really want to emphasize that Zoloft is a good drug to ease your fears.

Share this post


Link to post
Share on other sites

The other thing influencing my thoughts is how could have I been doing much better at a lower dosage prior to going to 100mg?

Like I said the only variable was the Augmentin and my dr did say it could have caused the issue . Typical me I read more on the issue and others have had the same issue lasting weeks to months.

I will try to get some courage today to call my dr and ask to go up on Zoloft.

His thinking and mine were say a side effect was bad ? He would be able to take me back down to a specific dosage. For example when I went to 100mg he said if you have issues we can go down to 75mg zoloft.

I really thought giving zoloft a shot at 100 was a good idea but I'm actually changing my mind with all the positives you point out because I am suffering. 

Prior to augmentin I didn't have anxiety to the degree I have now. I also didn't need xanax in the morning like I do now.

Edited by 300.3

Share this post


Link to post
Share on other sites

The lower dose could have been placebo effect, and the augmentin yanked you out of it and showed you that you are not yet at an effective dose.

Share this post


Link to post
Share on other sites

Ok my doctor is going to want to see me first because we said I would wait 3 weeks for the 100mg. I'll try to get an appointment sooner. I do know he won't want to raise me the whole 50mg at once he will want to go to 25mg first.

I guess if I don't convince him to do the whole 50 mg I'll be wasting more time.

 

Hopefully when I go up it will also help my dissasociation and depression more.

Edited by 300.3

Share this post


Link to post
Share on other sites

Ok, since it's been two weeks at 100 mg, why not wait 1 more week until you see your doctor? And if your doctor wants to do 25 mg at a time, then you should follow his directions. I repeat I am not a doctor. Do NOT take my word over the word of your doctor. I am just saying what I would want my doctor to do if it were me. I cannot give you any medical advice, and I have to say it bothers me a little that you are going to go in to see the doctor sooner because of what someone on the internet said. 

You have to play it the way your doctor wants you to.

Share this post


Link to post
Share on other sites

No not at all .. It just gave me more courage to go up where I need to be. My dr always wanted to get me to 150 that was the goal.

I always listen to my dr first. I would never change something based on a forum .. but I do value your opinion and input

 

With the Dr like most people you are your own advocate.. I chose to try zoloft after prozac. If I suggest something he usually agrees.

If I played it the way the Dr wanted I would have been at 150 last month.

Edited by 300.3

Share this post


Link to post
Share on other sites

if it helps, my tinnitus is not at all debilitating. passingly irritating at best. its never seriously distressing or interfering with my day or wellbeing in any way. and i've been off zoloft before (for a period of years) and during that period i did not experience tinnitus. so it wasn't some sort of permanent damage in my case.

Share this post


Link to post
Share on other sites

Colima

Thank you .. it stinks that out of everything my mind chose to obess about it would be my ears.

 

I'm also worried that Zoloft might not work and that alone also scares me. I always feel that since I have been on meds for such a long time meds won't work again but I know that's my ocd talking. 

Edited by 300.3

Share this post


Link to post
Share on other sites
23 minutes ago, 300.3 said:

When I do talk to my doctor I'm going to ask why he still has me on 10 mg prozac

My guess is that he doesn't want to trigger withdrawals that you might confuse with the Zoloft not working or causing you discomfort.

 

Share this post


Link to post
Share on other sites

I thought it would have been better to see zoloft working on its own but I see your point of view.

I know seretonine syndrome  is rare but it always scares me being on 2 ssri's.   

Share this post


Link to post
Share on other sites

Not only is serotonin syndrome rare, but you are no where near the max dose of either of the SSRIs.

Share this post


Link to post
Share on other sites

 Jt07

Wouldn't you expect more relief from depression at 100mg ? I wouldn't mind if the depression lifted some .

 

Share this post


Link to post
Share on other sites
15 minutes ago, 300.3 said:

 Jt07

Wouldn't you expect more relief from depression at 100mg ? I wouldn't mind if the depression lifted some .

 

At this point, no, I would not expect that because you've been on 100 mg for only two weeks.

Share this post


Link to post
Share on other sites

But what about the weeks before that I was on 62mg?

Is it really true each time you change dosage you start from scratch again?  Meaning if I'm at 3 weeks at a dosage and go up more it's like week 1 again?

 

An off topic question.. has anyone had success when they try to go back to a med that was used 5 years ago? I had 15 years on luvox until it quit. Does 5 years without that med change anything?

Just asking out of curiosity. I guess I got attached to Luvox .

Edited by 300.3

Share this post


Link to post
Share on other sites
2 hours ago, 300.3 said:

But what about the weeks before that I was on 62mg?

Is it really true each time you change dosage you start from scratch again?  Meaning if I'm at 3 weeks at a dosage and go up more it's like week 1 again?

I don't think anyone knows the exact answer to your question. I always say that you should give each dose increase a full six weeks. Note: I'm speaking dose increases within the therapeutic range for your condition. I mean, if you start out at 25 mg, you will probably be wasting time to give 25 mg a full six weeks as it's not really therapeutic for anything.

Share this post


Link to post
Share on other sites

300.3, the more you are researching the web about a med, the more skeptical you will be. As it is proven that meds work different for each individual, don't rely much on other users' experiences, instead create your own. For example, personally I feel the therapeutic effects of ssri's almost instantly. I am on zoloft for second time (tapering now) and both times from the first days I felt the drug to block most of my depressive thoughts at their beginning. In a week I understand all its side effects and how much its going to help me.  A relative on the other hand needed around 3 weeks to feel relief from a ssri (1st time ssri user).

I have not gone higher than 100mg of zoloft, but even at 100mg the side effects were present, so for the most of the time I use 50-75 mg, a dose that blocks my depressive thoughts but nothing more, like improvement of OCD or sleep quality or improvement of GAD.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...